Thursday, February 17, 2011

Total Reaction

About a week ago I started getting a fever around 100°F (about 68°C). It was so weird because it would come around 9 PM and break by the middle of the night. I was feeling fine and there were no symptoms of any infections, which usually come before the fever. Monday I had a urine culture done just to see if I had a UTI. They called yesterday confirming that I did. Haven't had one since April of 09 so that was disappointing. They put me on a really strong antibiotic called Augmentin for 10 days twice a day. I've taken this medicine in the past for UTIs and never had a problem with it. I took my first dose yesterday at 3:30 p.m.

This morning when I woke up my nurse asked me if I was warm. I told her no and asked why. She said because my face was really red. Then she said that it looked puffier than usual. I looked in the mirror and saw red dots like a rash under my eyes and a white rim around my mouth; perfect contrast to my red-face. Turns out I had had an allergic reaction to the medication. It was kind of scary at first, but the redness and rash went away within a couple hours. Despite the issues, I still went to school today. I'm going to the doc tomorrow to get checked out and prescribed a new antibiotic. Just one more medication to add to my allergies list.

Jenni

3 comments:

Greg said...

hope your doing better today

Jenni said...

Thanks. I'm feeling much better. Went to the doc yesterday to get on a different antibiotic. Seems to be working well.

sd said...

Yes drs are good at giving you meds.